Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2008, 8:33 PM CDT for Wayne County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 8:33 PM CDT (01:33 UTC)
- Expired
- May 2, 2008, 9:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 156 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 030134
SVROHX
TNC181-030200-
/O.NEW.KOHX.SV.W.0065.080503T0133Z-080503T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 900 PM CDT
* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF
WAYNESBORO...AND MOVING NORTHEAST AT 31 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNESBORO BY 900 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR MIDDLE TENNESSEE.
LAT...LON 3529 8801 3531 8800 3545 8774 3525 8760
3509 8799 3511 8801
TIME...MOT...LOC 0133Z 239DEG 27KT 3518 8803
$$
JLM1 follow-up statement
000
WWUS54 KOHX 030146
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CDT FRI MAY 2 2008
TNC181-030200-
/O.CON.KOHX.SV.W.0065.000000T0000Z-080503T0200Z/
WAYNE TN-
846 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WAYNE COUNTY...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF
WAYNESBORO...MOVING NORTHEAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNESBORO BY 900 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR MIDDLE TENNESSEE.
LAT...LON 3529 8801 3531 8800 3545 8774 3525 8760
3509 8799 3511 8801
TIME...MOT...LOC 0146Z 239DEG 27KT 3523 8793
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:37 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 2, 2:37 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 237 PM CDT FRI MAY 2 2008 .SHORT TERM...(THRU SUN NITE) CURRENT...MORE CONVECTION THAN EXPECTED TODAY AS H5 IMPULSES MOVE NE ACROSS AREA. SOME SMALL HAIL REPORTED. TEMPS IN UPPER 60S TO LOWER 70S. CONVECTION NOW SHOWING UP OVER WRN TN (WITH NUMEROUS SEVERE INCLUDING TORNADO) COULD MAKE ITS WAY INTO FAR W THIS EVE...BUT EXPECT MAIN SQLLN TONITE NW PORTIONS AROUND 06Z...BNA (AND MOST LIKELY WEAKENING) AROUND 08Z OR 09Z...AND APPROACHING PLATEAU 12Z. SPC HAS SLITE RISK ALL BUT PLATEAU AND ADJACENT COUNTIES AND HAVE ACCEPTED. MAIN RISK WILL BE DAMAGING WINDS AND HAIL BUT ISOLATED TORNADOES NOT OUT OF QUESTION. SPC HAS GONE WITH SLITE RISK ALL BUT NW SECTIONS FOR TOMORROW AFTERNOON WITH MAIN FRONT. HAVE ACCEPTED THIS AS WELL...BUT MIDNITE SHIFT CAN ADDRESS FOR ZONE INCLUSION. AFTER FRONT...ANOTHER GOOD COOL-DOWN WITH LOTS OF CLEAR SKIES SUN AND SUN NITE. .LONG TERM... CLEAR SKIES AND FAIRLY COOL (ESPECIALLY AT NITE) MON INTO TUE WITH SOME WEAK RETURN FLOW BY TUE. TUE NITE AND WED SOME WAA CONVECTION POSSIBLE...THAN A SOUTHERN STREAM SYSTEM COULD MOVE ACROSS THU INTO THU NITE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 73 46 68 / 80 40 10 0 CLARKSVILLE 58 70 42 67 / 80 30 10 0 CROSSVILLE 60 70 44 64 / 50 70 10 0 COLUMBIA 62 72 47 69 / 80 40 10 0 LAWRENCEBURG 62 71 47 70 / 80 30 10 0 WAVERLY 60 71 44 69 / 80 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, May 2, 10:38 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT FRI MAY 2 2008 TNZ005>009-022>030-056>062-075-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- 1038 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MAY BRING A ROUND OF SEVERE WEATHER TO MIDDLE TENNESSEE TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE EAST INTO WEST MIDDLE TENNESSEE AROUND MIDNIGHT...AND INTO THE METRO NASHVILLE LATE. THE MAIN WEATHER HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN THE MAIN FRONT PUSHES THROUGH. THIS WILL LIKLEY NOT BE A PROBLE FOR THE NORTHWEST SECTIONS. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. TNZ010-011-031>034-063>066-077>080-031030- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 1038 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN THE MAIN FRONT PUSHES THROUGH. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Local storm report, May 2, 5:07 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 15 SSW CAMDEN 35.86N 88.21W
05/02/2008 BENTON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON HIGHWAY 192 AND KELLY RD.
PUBLIC OBSERVED A FUNNEL CLOUD.
&&
ORCHANIANLocal storm report, May 2, 5:07 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 12 SSW CAMDEN 35.86N 88.21W
05/02/2008 BENTON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON HIGHWAY 192 AND KELLY RD.
PUBLIC OBSERVED A FUNNEL CLOUD.
&&
CORRECTED FOR DISTANBCE FROM CAMDEN.
ORCHANIANSpecial weather statement, May 2, 7:24 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT FRI MAY 2 2008 TNZ059-062-030130- RUTHERFORD-WILLIAMSON- 724 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN RUTHERFORD AND EASTERN WILLIAMSON COUNTIES... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NOLENSVILLE...OR 14 MILES WEST OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...SMALLER THAN PEAS...AND GUSTY WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL AFFECT MURFREESBORO BY 735 PM CDT...AND NORTHEAST RUTHERFORD COUNTY BY 755 PM CDT. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:54 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 36 min |
| May 3, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson | 29 min |
| May 3, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.